Yesterday I took a mouthful of soup which is extremely hot and I realized it only after swallowing it. It is so hot that I felt like it had been in the microwave for too long. I felt the heat going down my throat, burning from the esophagus into the stomach. I rushed in and drank water, but it felt like the damage was done. Today I am struggling with eating and drinking. The pain down the center of my body is excruciating when I swallow something. I am having constant pain in the middle of my chest and back, sort of under my ribs, and the back of my throat feels like I have the worse sore throat ever. I feel sick all the time. I have two questions. Can I take some Codine to numb the pain, or will this make my stomach worse? What medicine can I take to help my insides heal?
Welcome to icliniq.com.
I understand your concern. When you consume hot drinks, it can irritate the lining of the throat and the esophageal mucosa. There may be small burns, as you know, that happens to our tongue when we have something very hot. There is nothing to worry about. I will advise you to stick to a bland diet for the next three to four days. Any spicy food will make it worse. Have more of cold milk, cereals, and curd. These being cold will soothe the lining while passing through the tract. You can take Paracetamol, for your pain, but only after the food. Also, take Sucralfate two tablespoons twice daily, after food for the next three to five days based on your symptoms. This syrup will form a protective coat around the area that has the lesion and help in healing. You should be feeling better in a couple of days. There is nothing to worry about.
I hope this helps.
Was this answer helpful?|
Query: Hi doctor, In the case of chronic mercury poisoning, is there an increased consumption of water? The same question, for chronic fluoride poisoning. Please guide. Read Full »
Query: Hello doctor, I have heartburn and gas problem. I have burning pain in between chest and stomach. I have feeling of something stuck on throat. I am facing difficulty with continuous burping. Read Full »
Query: Hi doctor, I am a 23 year old male. I have an issue with my stomach for the last few months. I had Ponstan Forte (painkiller) for my headache for almost two years. I used to take the tablet in empty stomach usually and rarely after food. About eight months ago, I had stomach burn near stomach mout... Read Full »
Ask your health query to a doctor online?Ask a General Practitioner Now